Implications of incomplete markets for international economies

Bakshi, G., Cerrato, M. and Crosby, J. (2018) Implications of incomplete markets for international economies. Review of Financial Studies, 31(10), pp. 4017-4062. (doi:10.1093/rfs/hhx120)

[img] Text
151590.pdf - Accepted Version
Restricted to Repository staff only until 23 October 2019.

739kB

Abstract

We develop a restriction that precludes implausibly high reward-for-risk in incomplete inter- national economies to consider a theoretical problem that characterizes a lower bound on the covariance between stochastic discount factors (SDFs) subject to correct pricing. The problem is analytically solvable and synthesizes domestic and foreign SDFs into spanned and unspanned components. Our novelty is that exchange rate growth need not equal the ratio of SDFs and that the SDF correlations are plausibly lowered. Exploiting the realities of cross-country corre- lations of macroeconomic quantities, namely, consumption, wealth, dividend growths, and asset returns, our empirical investigation refutes the specification of complete markets.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Cerrato, Professor Mario
Authors: Bakshi, G., Cerrato, M., and Crosby, J.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Review of Financial Studies
Publisher:Oxford University Press
ISSN:0893-9454
ISSN (Online):1465-7368
Published Online:23 October 2017
Copyright Holders:Copyright © 2017 The Authors
First Published:First published in Review of Financial Studies 31(10): 4017-4062
Publisher Policy:Reproduced in accordance with the publisher copyright policy

University Staff: Request a correction | Enlighten Editors: Update this record